Vol. 80, No. 1, 1979

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Characters of averaged discrete series on semisimple real Lie groups

Rebecca A. Herb

Vol. 80 (1979), No. 1, 169–177
Abstract

Let G be a real simple Lie group of classical type having a compact Cartan subgroup. Then G has discrete series representations. The purpose of this paper is to establish explicit formulas for certain sums of discrete series characters. These “averaged” discrete series characters have simple formulas which can be used for certain problems in harmonic analysis on G, for example, for the computation of the Plancherel measure on Ĝ.

Mathematical Subject Classification 2000
Primary: 22E46
Milestones
Received: 6 March 1978
Published: 1 January 1979
Authors
Rebecca A. Herb
Department of Mathematics
University of Maryland
College Park MD 20742
United States
http://www-users.math.umd.edu/~rah/